Fexofenadine: Description, Uses, Use Mode, Dosage, Administration and Side Effects

Antihistamine medication is used in the treatment of allergy symptoms.

Description

  • Allergy Allegra (fexofenadine hydrochloride): Tablets.
  • Active ingredient (in each tablet): Fexofenadine HCl 180 mg.

What are the possible side effects of fexofenadine?

Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue or throat.

Stop taking fexofenadine and call your doctor if you have a fever, chills, body aches, cough, or other flu symptoms.

Less serious side effects may include:

  • Nausea, diarrhea, upset stomach.
  • Menstrual cramps.
  • Drowsiness, feeling tired.
  • Headache.
  • Muscle or back pain.

Applications

Fexofenadine is an antihistamine used to relieve allergy symptoms, such as watery eyes, runny nose, itchy eyes/nose, sneezing, hives, and itching. It works by blocking a particular natural substance ( histamine ) that your body makes during an allergic reaction.

How to use

If you are taking an over-the-counter medication for self-treatment, read all instructions on the product package before taking this medication.

If you have any questions, ask your pharmacist. If your doctor has prescribed this medication, take it as directed, usually two times a day (every 12 hours).

 

If you are using the liquid form of this medication, shake the bottle well before each dose and measure the dose carefully with a special measurement. device / spoon.

Do not use a household spoon because you may not get the correct dose. Take the tablet/capsule or liquid form of this medication with or without food.

If you use a tablet that dissolves quickly, take it on an empty stomach. Allow the rapidly dissolving tablet to dissolve on the tongue and then swallow, with or without water.

Do not remove the tablet from the blister until just before use. If you need a liquid to take this medicine (such as when you take the tablets/capsules), take this medicine with water.

Do not take it with fruit juices (such as apple, grapefruit, or orange) as they may decrease the absorption of this medication.

The dosage will depend on your age, medical condition, and response to treatment. Do not increase your dose or take this medication more often than directed.

Do not take antacids that contain aluminum and magnesium within 2 hours after taking this medication.

These antacids can decrease the absorption of fexofenadine. Tell your doctor if your condition does not improve or if it gets worse.

Dosage and administration

Adults and children over 12 years of age take a 180 mg tablet with water once a day; Do not take more than one tablet within 24 hours. Children under 12 do not use adults 65 or older.

Consult a doctor for consumers with kidney disease.

Warnings

Do not use:

  • If you have ever had an allergic reaction to this product or any of its ingredients.
  • If you have kidney disease, Your doctor should determine if you need a different dose.

When using this product

  • Do not take more than directed
  • Do not take at the same time as aluminum or magnesium antacids.
  • Do not drink with fruit juices.

Stop using and ask a doctor:

  • If you produce an allergic reaction to this product.
  • If you are pregnant or breastfeeding, ask a health professional before use.
  • Keep out of the reach of children.

FDA logo

Allegra (fexofenadine hydrochloride) is an antihistamine used to treat the allergic symptoms of seasonal allergic rhinitis (sneezing, runny nose, itching, or watery eyes) and hives.

Allegra is available as a generic medicine. Common side effects of Allegra include:

  • Nausea.
  • Diarrhea.
  • Stomachache.
  • Discomfort or muscle or back pain.
  • Drowsiness.
  • Fatigue.
  • Headache.
  • Menstrual cramps.

Contact your doctor if you have severe but less common side effects of Allegra, including:

  • Allergic reactions.
  • Fever.
  • Cold.
  • Body pain.
  • Tos.

Allegra is available in several strengths and forms; tablets in concentrations of 30, 60, and 180 mg and 30 mg of rapid oral disintegration are available in blister packs and labeled as “ODT.”

The medication should not be touched as it may begin to dissolve and reduce the oral dose and as an oral suspension of 30 mg per 5 ml.

The dosage depends on the medication’s age, weight, and effectiveness; special care should be taken when prescribing this medication to infants and children to ensure that the recommended dose is administered.

Allegra may interact with other medications that make you sleepy such as cold or allergy medicine, sedatives, narcotic painkillers, and sleeping pills.

Muscle relaxants and medications for seizures, depression or anxiety, ketoconazole or erythromycin.

Tell your doctor about all medications and supplements you use. Tell your doctor if you are pregnant or plan to be pregnant while using Allegra; It is unknown if it will harm a fetus.

It is not known if Allegra passes into breast milk or if it could harm a nursing baby.

Consult your doctor before breast-feeding. Remember that Allegra ODT tablets (tablets that disintegrate orally) contain 5.3 mg of phenylalanine and should not be used by people with phenylketonuria.